Arkansas, 2018

Flooding in Arkansas, December 14 to 25, 2018

December 14 to 25, 2018 · NWS LZK · 6 events in 5 counties and zones

Heavy rain brought flooding to area rivers in mid December 2018.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
6

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

Heavy rain brought flooding to area rivers in mid December 2018.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Dec 14, 1:53 PM CST, 6 hours 7 minutes earlier.

Area forecast discussion, Dec 14, 1:53 PM CST, 6 hours 7 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
153 PM CST Fri Dec 14 2018

.SHORT TERM...Tonight Through Sunday

Rain and isolated thunderstorms have continued today across much
of south Arkansas. One or two storms contained some small hail,
but this was the exception more than the rule. Through the
afternoon hours, generally additional rainfall today has been
light with most locations see less than a half of an inch of rain.

Models are generally in good agreement in the short term and the
upper low responsible for bringing this rainfall to the state will
continue to push east of the area. This low pressure continues to
take its time, however, rainfall will be out of the state by
Saturday morning. Once this system moves out, dry air will return
and slightly above normal temperatures through the remainder of
the short term.

&&

.LONG TERM...Sunday Night Through Friday

Fairly good agreement among model solutions regarding the long term
portion of the forecast. At the start of the period, a cold front
will be making its way across the state with surface and mid level
ridging briefly in place in its wake.

Tuesday into Wednesday, as ridging moves east of the area low level
flow will turn out of the east/southeast. At the same time the flow
aloft will turn more out of the southwest as an H500 trough
approaches from the west along with another cold front. With
increased moisture at the surface and added lift from the
approaching trough, rain is expected to develop. Depending on how
quickly the trough shifts east away from the area, rainfall could
linger through the end of the period.

Temperatures through the period will be near to slightly above
normal. Rainfall amounts late in the period look much lower at this
time than the current event ongoing across the forecast area.

&&

.PRELIMINARY POINT TEMPS/POPS...
Batesville AR     44  51  36  58 /  80  30   0   0
Camden AR         45  57  37  62 /  60  10   0   0
Harrison AR       38  52  33  58 /  90  30   0   0
Hot Springs AR    44  55  36  60 /  70   0   0   0
Little Rock   AR  46  56  39  60 /  70  10   0   0
Monticello AR     47  53  41  62 /  70  10   0   0
Mount Ida AR      43  56  35  60 /  60   0   0   0
Mountain Home AR  40  52  35  58 /  90  40   0   0
Newport AR        46  51  37  57 /  70  30   0   0
Pine Bluff AR     46  54  39  59 /  70  10   0   0
Russellville AR   43  57  34  58 /  90  10   0   0
Searcy AR         44  53  37  57 /  60  20   0   0
Stuttgart AR      46  53  39  57 /  60  10   0   0
&&

.LZK Watches/Warnings/Advisories...NONE.
&&

Short Term...65 / Long Term...67
Hazardous weather outlook, Dec 14, 3:22 AM CST, 16 hours 38 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
322 AM CST Fri Dec 14 2018

ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-150930-
Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone-
Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne-
Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry-
Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-
Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-
Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew-
322 AM CST Fri Dec 14 2018

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...Today and Tonight

Periods of rain will continue today and into tonight as a slow
moving storm passes through the area. An additional inch to an
inch and a half of rain is likely with as much as two inches
possible. This rain will be in addition to what has already
fallen.

Some flooding of creeks, streams, and poor drainage areas will be
possible, so use caution if traveling. Widespread flash flooding
is not expected at this time. Additionally, a few thunderstorms
will be possible, mainly across southern portions of the state.
Severe weather is not expected. Breezy winds with gusts up to 20
to 25 mph mph will be possible.

.DAYS TWO THROUGH SEVEN...Saturday Through Thursday

Some showers will be possible early Saturday over the east and
northeast parts of the state as the storm system pulls out. The
overall threat of hazardous weather will remain low through the
period.

.Spotter Information Statement...

Spotter activation will not be needed.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

6 flood. Local standard time, as filed.

Flood, Woodruff

When
December 14, 8:00 PM CST to December 24, 9:00 AM CST
Where
Woodruff County, 1.02 mi WSW of Riverside to 0.33 mi W of Cavell
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
35.277, -91.248

Heavy rain brought flooding to the Cache River at Patterson again on December 14, 2018.

Flood, Clark

When
December 14, 8:02 PM CST to December 15, 2:25 PM CST
Where
Clark County, 1.25 mi NE of Arkadelphia to 1.69 mi ESE of Arkadelphia
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
34.131, -93.052

Heavy rain brought flooding to the Ouachita River at Arkadelphia on December 14, 2018.

Flood, Saline

When
December 14, 8:28 PM CST to December 15, 9:53 AM CST
Where
Saline County, 1.66 mi WSW of Benton Saline Co Arp to 1.2 mi SW of Benton Saline Co Arp
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
34.557, -92.624

Heavy rain brought flooding to the Saline River at Benton on December 14, 2018.

Flood, Woodruff

When
December 15, 1:48 PM CST to December 22, 4:52 PM CST
Where
Woodruff County, 3.54 mi WNW of Augusta to 2.46 mi SW of Ruffwood
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
35.309, -91.422

Heavy rain brought flooding to the White River at Augusta December 15, 2018.

Flood, Perry

When
December 15, 6:25 PM CST to December 16, 1:15 PM CST
Where
Perry County, 2.38 mi WSW of Houston to 1.26 mi SW of Houston
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
35.020, -92.740

Heavy rain brought flooding to the Fourche LaFave River at Houston on 12/15/18.

Flood, Monroe

When
December 19, 9:00 AM CST to December 25, 10:00 AM CST
Where
Monroe County, 3.62 mi WNW of Clarendon to 1.16 mi NE of Roe
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
34.698, -91.360

Heavy rain brought flooding to the White River at Clarendon December 19, 2018.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2018Every state in 2018This day in weather historyWarnings in Arkansas, December 2018

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 798275, 798265, 798271, 798277, 798263, 798281.